Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 253, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Oct 11, 2018, 9:11 AM CDT for Crawford County, Lawrence County, Illinois; Knox County, Sullivan County, Indiana. It took effect at Oct 12, 2018, 12:00 AM CDT. It was in force for 65 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2018, 9:11 AM CDT (14:11 UTC)
- In effect from
- Oct 12, 2018, 12:00 AM CDT
- Expired
- Oct 14, 2018, 4:45 PM CDT
- In force
- 65 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 109 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River near Hutsonville (HUTI2).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03341910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
663
WGUS43 KIND 111412
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1011 AM EDT Thu Oct 11 2018
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following waterway in western Indiana...
Wabash River...
.Lowland flooding is expected to develop on the Wabash River from
Montezuma starting early this afternoon through Riverton. The crest
on the Wabash River is currently approaching Lafayette. Expect the
crest to reach Montezuma by Friday morning. The river is expected to
fall below flood stage by late Sunday morning at Riverton. This
flooding is a result of rainfall across the northwest and western
portions of the state over the last 24 to 48 hours.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC121-165-167-120212-
/O.NEW.KIND.FL.W.0251.181011T1618Z-181013T1900Z/
/MTZI3.1.ER.181011T1618Z.181012T1200Z.181013T0700Z.NO/
1011 AM EDT Thu Oct 11 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Montezuma.
* until Saturday afternoon.
* At 8:45 AM Thursday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 14.8 feet by Friday morning. It will fall below flood
stage by late Friday night.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
ILC023-033-INC153-167-120212-
/O.NEW.KIND.FL.W.0252.181013T0600Z-181014T0000Z/
/TERI3.1.ER.181013T0600Z.181013T0600Z.181013T1200Z.UU/
1011 AM EDT Thu Oct 11 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Terre Haute.
* from late Friday night to Saturday evening.
* At 9:30 AM Thursday the stage was 14.5 feet. This is 2.0 to 2.5
feet higher than the observations from the old legacy gauge.
* Flood stage is 16.5 feet. This is 2.5 feet higher than flood stage
from the old legacy gauge.
* Minor flooding is forecast.
* Forecast...It is expected to rise to near flood stage late Friday
night then fall back below flood stage.
* At 14.5 feet...River is bankfull to slightly overflowing. Flooding
of a few low lying fields is in progress.
&&
LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
3945 8747 3960 8741
$$
ILC033-101-INC083-153-120212-
/O.NEW.KIND.FL.W.0253.181012T0500Z-181014T2145Z/
/HUTI2.1.ER.181012T0500Z.181013T0600Z.181014T0945Z.NO/
911 AM CDT Thu Oct 11 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Hutsonville Legacy Power Plant Site.
* from late tonight to Sunday afternoon.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Forecast...It is forecast to rise above flood stage late tonight,
crest at 16.6 feet late Friday night and then fall below flood
stage by late Saturday night.
* At 16.0 feet...Old Darwin Road and a few low rural roads between
York and Hutsonville, Illinois begin to flood. Agricultural
flooding begins along portions of the river.
&&
LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
3922 8762 3932 8763
$$
ILC033-101-INC083-153-120212-
/O.NEW.KIND.FL.W.0254.181013T0000Z-181015T0105Z/
/RVTI3.1.ER.181013T0000Z.181014T0600Z.181014T1305Z.NO/
1011 AM EDT Thu Oct 11 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Riverton.
* from Friday evening to Sunday evening.
* At 9:00 AM Thursday the stage was 13.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday evening and continue to
rise to near 15.3 feet by late Saturday night. It will fall below
flood stage by Sunday morning.
* At 14.0 feet...Lowest agricultural lands begin to flood. Makeshift
levees offer some protection. Lowest rural roads flood.
&&
LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
3898 8759 3913 8767
$$2 follow-up statements
379
WGUS83 KIND 120159
FLSIND
Flood Statement
National Weather Service Indianapolis IN
959 PM EDT Thu Oct 11 2018
...A Flood Warning continues for portions of the following waterway
in western Indiana...
Wabash River...
.Lowland flooding was occurring Thursday evening on the Wabash River
at Montezuma. The flooding is expected to expand downstream
through to the Riverton area through this weekend, with the crest
reaching Montezuma by Friday morning and Terre Haute Friday evening.
Flooding along the Wabash is predicted to end by Saturday night.
This flooding is a result of rainfall on Wednesday night and
Thursday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC121-165-167-130158-
/O.CON.KIND.FL.W.0251.000000T0000Z-181013T1900Z/
/MTZI3.1.ER.181011T1622Z.181012T1758Z.181013T0700Z.NO/
959 PM EDT Thu Oct 11 2018
The Flood Warning continues for
The Wabash River at Montezuma.
* until Saturday afternoon.
* At 8:45 PM Thursday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 14.6 feet by Friday afternoon then
begin falling. It will fall below flood stage late Friday night.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
ILC023-033-INC153-167-130158-
/O.CON.KIND.FL.W.0252.181013T0600Z-181014T0000Z/
/TERI3.1.ER.181013T0600Z.181013T0600Z.181013T1200Z.UU/
959 PM EDT Thu Oct 11 2018
The Flood Warning continues for
The Wabash River at Terre Haute.
* from late Friday night to Saturday evening.
* At 9:30 PM Thursday the stage was 15.2 feet. This is 2.0 to 2.5
feet higher than the observations from the old legacy gauge.
* Flood stage is 16.5 feet. This is 2.5 feet higher than flood stage
from the old legacy gauge.
* Forecast...Rise to near flood stage late Friday night then fall
back below flood stage.
* At 16.5 feet...Agricultural flooding begins along west bank across
from Water Works, southwest Vigo County and northeast Crawford
County, IL. Low county roads in these areas begin to flood. Old
Darwin road begins to flood near Darwin, IL, and northeast Crawford
County.
&&
LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
3945 8747 3960 8741
$$
ILC033-101-INC083-153-130158-
/O.EXT.KIND.FL.W.0253.181012T1200Z-181014T1851Z/
/HUTI2.1.ER.181012T1200Z.181013T0600Z.181014T0651Z.NO/
859 PM CDT Thu Oct 11 2018
The Flood Warning continues for
The Wabash River at Hutsonville Legacy Power Plant Site.
* from Friday morning to Sunday afternoon.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...It is forecast to rise above flood stage Friday morning,
crest at 16.5 feet late Friday night, and then fall below flood
stage by late Saturday night.
* At 16.0 feet...Old Darwin Road and a few low rural roads between
York and Hutsonville, Illinois begin to flood. Agricultural
flooding begins along portions of the river.
&&
LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
3922 8762 3932 8763
$$
ILC033-101-INC083-153-130158-
/O.EXT.KIND.FL.W.0254.181013T0600Z-181014T1912Z/
/RVTI3.1.ER.181013T0600Z.181014T0000Z.181014T0712Z.NO/
959 PM EDT Thu Oct 11 2018
The Flood Warning continues for
The Wabash River at Riverton.
* from late Friday night to Sunday afternoon.
* At 9:00 PM Thursday the stage was 13.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Friday night and continue
to rise to near 15.2 feet by Saturday evening. It will fall below
flood stage by late Saturday night.
* At 16.0 feet...Some agricultural lands underwater. A few rural
roads in Crawford County, Illinois close as water backs up Minnow
Slough. High water affects campground at Leaverton Park in
Palestine. A few private roads near the Gill Township levee in
Sullivan County may flood. Water level is at the top of most
makeshift levees.
&&
LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
3898 8759 3913 8767
$$054
WGUS83 KIND 121430
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1030 AM EDT Fri Oct 12 2018
...A Flood Warning continues for portions of the following waterway
in Indiana...
Wabash River...
.Lowland flooding is ending along portions of the Wabash River. The
river has crested in Montezuma with flooding ending by late tonight.
In points downstream the river looks to crest below flood stage, so
flood warnings were cancelled. This flooding is a result of rainfall
on Wednesday night and Thursday.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC121-165-167-130630-
/O.EXT.KIND.FL.W.0251.000000T0000Z-181013T1200Z/
/MTZI3.1.ER.181011T1622Z.181012T0845Z.181013T0000Z.NO/
1030 AM EDT Fri Oct 12 2018
The Flood Warning continues for
The Wabash River at Montezuma.
* until Saturday morning.
* At 9:45 AM Friday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will continue to fall to below flood stage by this
evening.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
ILC023-033-INC153-167-121500-
/O.CAN.KIND.FL.W.0252.000000T0000Z-181014T0000Z/
/TERI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1030 AM EDT Fri Oct 12 2018
The Flood Warning is cancelled for
The Wabash River at Terre Haute.
* At 9:30 AM Friday the stage was 15.4 feet. This is 2.0 to 2.5 feet
higher than the observations from the old legacy gauge.
* Flood stage is 16.5 feet. This is 2.5 feet higher than flood stage
from the old legacy gauge.
* Forecast...It crested below flood stage at 15.4 feet. It will
continue to fall.
* At 16.5 feet...Agricultural flooding begins along west bank across
from Water Works, southwest Vigo County and northeast Crawford
County, IL. Low county roads in these areas begin to flood. Old
Darwin road begins to flood near Darwin, IL, and northeast Crawford
County.
&&
LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
3945 8747 3960 8741
$$
ILC033-101-INC083-153-121500-
/O.CAN.KIND.FL.W.0253.000000T0000Z-181014T1851Z/
/HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
930 AM CDT Fri Oct 12 2018
The Flood Warning is cancelled for
The Wabash River at Hutsonville Legacy Power Plant Site.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Forecast...It is forecast to remain below flood stage with a
maximum value of 15.9 feet this afternoon.
* At 16.0 feet...Old Darwin Road and a few low rural roads between
York and Hutsonville, Illinois begin to flood. Agricultural
flooding begins along portions of the river.
&&
LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
3922 8762 3932 8763
$$
ILC033-101-INC083-153-121500-
/O.CAN.KIND.FL.W.0254.000000T0000Z-181014T1912Z/
/RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1030 AM EDT Fri Oct 12 2018
The Flood Warning is cancelled for
The Wabash River at Riverton.
* At 10:00 AM Friday the stage was 14.1 feet.
* Flood stage is 15.0 feet.
* Forecast...It will crest below flood stage at 14.4 feet this
evening.
* At 16.0 feet...Some agricultural lands underwater. A few rural
roads in Crawford County, Illinois close as water backs up Minnow
Slough. High water affects campground at Leaverton Park in
Palestine. A few private roads near the Gill Township levee in
Sullivan County may flood. Water level is at the top of most
makeshift levees.
&&
LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
3898 8759 3913 8767
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 11, 9:06 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 11, 9:06 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1006 AM EDT Thu Oct 11 2018 .UPDATE... The NEAR TERM and AVIATION Sections have been updated below. && .SYNOPSIS... Issued at 158 AM EDT Thu Oct 11 2018 Fall weather has arrived in Central Indiana. Cool Canadian high pressure over the northern Plains states will build across the Great Lakes and Ohio Valley through Saturday. This will result in dry and much cooler weather today...tonight and early Friday. An upper level weather disturbance will pass across Indiana on Friday afternoon and evening. This could result in a sprinkle or isolated rain shower. Dry and cool weather is expected to return for Saturday and Sunday morning. Another quick moving cold front will sweep across the area on Sunday night...bringing chances for rain. Look for below normal temperatures the next several days. && .NEAR TERM /Rest of Today/... Issued at 1006 AM EDT Thu Oct 11 2018 Fall weather has finally made an appearance across central Indiana this morning with the cold front that passed last evening now well of to the east. Extensive stratus lingers across the region although breaks are starting to work into the northwestern part of the forecast area. 14Z temperatures generally ranged from the mid 40s to the lower 50s. Not much change needed to the ongoing forecast other than some subtle adjustments. Expect some of the breaks in the cloud deck currently will fill back in over the next few hours as cold advection remains prevalent over the region. As we progress into the afternoon however...progressively drier air above a shallow inversion should eventually win out with the inversion weakening and clouds diminishing. Will continue to trend towards a mostly sunny sky by late afternoon. Temperatures will warm a few degrees from current readings into the afternoon before falling back late day. Gusts up to 25 mph this afternoon will maintain a cool feel to the air. Zone and grid updates out. && .SHORT TERM /Tonight through Saturday Night/... Issued at 158 AM EDT Thu Oct 11 2018 Relatively quiet period is expected this period. The GFS and NAM suggest suggest the continuation of strong surface high pressure building across the area through Saturday and Saturday Night. Dry weather and cold air advection is expected tonight as the strong surface high builds across Indiana. Will trend toward a mostly clear sky tonight and early Friday. Next up comes the only caveat...a strong short wave...currently over the inter-mountain west poised to push through the Ohio valley on Friday afternoon and evening. The main concern with this quick moving system will be a complete lack of moisture. Westerly surface winds wind in place through Friday will only provide Pacific moisture...and that looks minimal. Forecast soundings show some dry air within the lower levels...but saturation aloft. PWATS appear rather minimal. At the moment...this system is not producing anything out west. Thus confidence for any rain on Friday and Friday night is minimal and will try to trend lower than any pops given by the forecast builder. After this wave passes...strong subsidence is expected to resume as weak ridging builds aloft. Forecast soundings again dry our for Saturday. Thus will again trend toward partly cloudy/mostly clear. Finally on Saturday night another quick moving short wave and an associated cold front looks to push toward Indiana from the central Plains. Models suggesting a increase in high cloud. Furthermore...the lower level flow at that time should become more southerly...leading to better chances for gulf moisture arriving and rainfall. Thus will keep any pops here with better confidence than the previous system. && .LONG TERM /Sunday through Wednesday/... Issued at 237 AM EDT Thu Oct 11 2018 Ensembles in good agreement with the overall weather pattern during this period. Progressive long wave troughing initially over the Plains will gradually shift east to the East Coast by the middle of next week. Will keep PoPs going in the forecast from Sunday through Monday night, given the passage of the long wave trough. Some ensembles suggesting a lingering precipitation threat into Tuesday. Can't discount these solutions at this time, as the axis of the long wave trough will still be close by. Will keep some PoPs going into Tuesday as well. It appear by next Wednesday, heights will begin to rise as the long wave trough departs, so will go dry at that time. && .AVIATION /Discussion for the 111500Z TAF Update/... Issued at 1006 AM EDT Thu Oct 11 2018 Main adjustment to the mid morning forecast was to hang onto MVFR ceilings an hour or two longer based on current obs. Starting to see breaks in the stratus and that should accelerate into this afternoon as drier air builds in. 12Z discussion follows. Widespread ceilings 025-035 currently across the area and extending well upstream. Short term model data suggests drier air will start advecting into this layer later today, so expecting these ceilings to begin scattering out from west to east later this afternoon. Surface winds 280-310 degrees today, with occasional to frequent gusts 18-22 kts through mid afternoon. Surface winds expected to diminish to 7-10 kts by sunset. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Puma NEAR TERM...Ryan SHORT TERM...Puma LONG TERM....JAS AVIATION...JAS
Hazardous weather outlook, Oct 11, 2:15 AM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 315 AM EDT Thu Oct 11 2018 INZ021-028>031-035>049-051>057-060>065-067>072-120715- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 315 AM EDT Thu Oct 11 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No Hazardous Weather is expected at this time. Hazards: None. Timing: None. Discussion: High pressure will build across Central Indiana Today and tonight...bringing dry and cool weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: No hazardous weather is expected at this time. Discussion: Much cooler temperatures are expected for Thursday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:11 AM CDT | River Flood Warning | IND | Clark, Crawford | 58 hr |
| Oct 11, 9:11 AM CDT | River Flood Warning | IND | Crawford, Lawrence | 3 days |
| Oct 11, 9:11 AM CDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 45 hr |
| Oct 11, 2:23 PM CDT | Frost Advisory | IND | Carroll, Howard, Tippecanoe, Warren | 18 hr |
Nearby
River Flood Warnings in Illinois, 2018River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.